Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 45, NWS Cleveland, OH

May 12, 2014Lorain County, Ohio

NWS Cleveland, OH issued this river flood warning at May 12, 2014, 8:54 PM EDT for Lorain County, Ohio. It took effect at May 12, 2014, 9:49 PM EDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 12, 2014, 8:54 PM EDT (00:54 UTC)
In effect from
May 12, 2014, 9:49 PM EDT
Expired
May 14, 2014, 12:04 PM EDT
In force
38 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Moderate

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 11.98 ft at May 13, 2014, 8:00 AM EDT.

actionminormoderate5101505/1305/1405/15
Action stage
7 ft
Minor stage
9.5 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WGUS41 KCLE 130054
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
854 PM EDT MON MAY 12 2014

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  VERMILION RIVER NEAR VERMILION
  BLACK RIVER AT ELYRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-130854-
/O.NEW.KCLE.FL.W.0045.140513T0149Z-140514T1604Z/
/ELRO1.2.ER.140513T0149Z.140513T0600Z.140514T1004Z.NO/
854 PM EDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER AT ELYRIA
* FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON
* AT  8:00 PM MONDAY THE STAGE WAS...2.6 FEET 
* MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 9.5 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND RISE TO NEAR 17.0
  FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* AT 17.0 FEET...NICKLE PLATE DIAGONAL ROAD INUDATED BETWEEN PARSONS 
  AND WHITEHEAD ROADS NORTH OF CARLISLE INUNDATED. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC043-093-130854-
/O.NEW.KCLE.FL.W.0046.140513T0343Z-140514T1600Z/
/VERO1.1.ER.140513T0343Z.140513T0800Z.140514T1000Z.NO/
854 PM EDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VERMILION RIVER NEAR VERMILION
* FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON
* AT  8:00 PM MONDAY THE STAGE WAS...2.7 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND RISE TO NEAR 12.7
  FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY MORNING.
* AT 14.0 FEET...SIGNIFICANT FLOODING CAN BE EXPECTED FROM MILL 
  HOLLOW PARK NORTH TO LAKE ERIE. THIS MAY REQUIRE SOME EVACUATIONS 
  IN VERMILION RIVER PARK AND THE OLYMPIC OUTING CLUB AREAS.

&&

LAT...LON 4141 8238 4143 8235 4138 8226 4129 8234
      4128 8243 4137 8236             

$$
6 follow-up statements
824 
WGUS81 KCLE 130428
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1228 AM EDT TUE MAY 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-131228-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-140513T1821Z/
/ELRO1.2.ER.140513T0417Z.140513T0600Z.140513T1221Z.NO/
1228 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT ELYRIA.
* AT 12:00 AM TUESDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND RISE TO
  NEAR 17.1 FEET BY EARLY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS MORNING.
* AT 17.0 FEET...NICKLE PLATE DIAGONAL ROAD INUDATED BETWEEN PARSONS 
  AND WHITEHEAD ROADS NORTH OF CARLISLE INUNDATED. 

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$
201 
WGUS81 KCLE 130537
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
137 AM EDT TUE MAY 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA
  CUYAHOGA RIVER AT OLD PORTAGE
  CUYAHOGA RIVER AT INDEPENDENCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-131337-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-140513T2301Z/
/ELRO1.2.ER.140513T0510Z.140513T1050Z.140513T1701Z.NO/
137 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT ELYRIA.
* AT  1:00 AM TUESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND RISE TO
  NEAR 17.0 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THIS AFTERNOON.
* AT 17.0 FEET...NICKLE PLATE DIAGONAL ROAD INUDATED BETWEEN PARSONS 
  AND WHITEHEAD ROADS NORTH OF CARLISLE INUNDATED. 
* AT 14.0 FEET...FLOODING OCCURS THROUGHOUT CASCADE PARK IN ELYRIA.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC153-131337-
/O.EXT.KCLE.FL.W.0047.000000T0000Z-140513T1745Z/
/OLPO1.3.ER.140513T0243Z.140513T0700Z.140513T1145Z.NR/
137 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUYAHOGA RIVER AT OLD PORTAGE.
* AT  1:00 AM TUESDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.9 FEET BY EARLY THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING.
* AT 13.0 FEET...FACILITIES AT THE AKRON WATER TREATMENT AND 
  POLLUTION CONTROL PLANT ARE IMPACTED. WATER INUNDATES LOW LYING 
  PARK LAND ADJACENT TO THE RIVER. LOW LYLING ROADS ADJACENT TO THE 
  RIVER WILL BE THREATENED. 


&&

LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
      4113 8139 4111 8159             

$$

OHC035-131337-
/O.EXT.KCLE.FL.W.0049.140513T1154Z-140514T0554Z/
/INDO1.2.ER.140513T1154Z.140513T1610Z.140513T2354Z.NO/
137 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUYAHOGA RIVER AT INDEPENDENCE.
* FROM THIS MORNING TO LATE TONIGHT.
* AT 12:30 AM TUESDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING
  AND RISE TO 17.5 FEET BY THIS AFTERNOON.
* MODERATE FLOODING IS FORECAST.
* AT 18.5 FEET...EXTENSIVE FLOODING OCCURS ALONG GLEESON...
  CHARLES...FRANCES...AND STONE STREETS.  CANAL ROAD WILL BE 
  FLOODED IN PORTIONS OF VALLEY VIEW.  MANY ROADS MAY BECOME 
  IMPASSABLE.
* AT 17.0 FEET...WATER REACHES MURRAY AND FOSDICK ROADS IN VALLEY 
  VIEW. PORTIONS OF EXCHANGE ROAD, WALL STREET, AND CLOVERLEAF ROAD 
  INUNDATED. 

&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161


$$
055 
WGUS81 KCLE 130927
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
527 AM EDT TUE MAY 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  CUYAHOGA RIVER AT INDEPENDENCE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA
  CUYAHOGA RIVER AT OLD PORTAGE
  SCIOTO RIVER NEAR LARUE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-131727-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-140514T0851Z/
/ELRO1.1.ER.140513T0540Z.140513T1200Z.140514T0251Z.NO/
527 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT ELYRIA.
* AT  4:00 AM TUESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.1 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN
  ELYRIA.  FORD ROAD MAY BE CLOSED FOR HIGH WATER.
* AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC153-131726-
/O.EXT.KCLE.FL.W.0047.000000T0000Z-140513T1950Z/
/OLPO1.1.ER.140513T0243Z.140513T0400Z.140513T1350Z.NR/
527 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUYAHOGA RIVER AT OLD PORTAGE.
* AT  5:00 AM TUESDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS 
  MORNING.
* AT 11.0 FEET...FLOODWATERS WILL BEGIN TO AFFECT AREAS ALONG THE 
  CUYAHOGA RIVER IN CUYAHOGA FALLS AND IN MUNROE FALLS NEAR KENNEDY 
  PARK.
* AT 10.5 FEET...WATER INUNDATES THE WATER TREATMENT PLANT PROPERTY 
  IN AKRON. LOW LYING LAND ADJACENT TO THE RIVER FLOODED.
* AT 10.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER.


&&

LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
      4113 8139 4111 8159             

$$

OHC035-130957-
/O.CAN.KCLE.FL.W.0049.000000T0000Z-140514T0554Z/
/INDO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
527 AM EDT TUE MAY 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CUYAHOGA RIVER AT INDEPENDENCE.
* AT  4:30 AM TUESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET THIS
  MORNING.

&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161


$$

OHC101-131726-
/O.EXT.KCLE.FL.W.0048.000000T0000Z-140514T0600Z/
/LARO1.1.ER.140513T0530Z.140513T1800Z.140514T0000Z.NO/
527 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT  5:00 AM TUESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.2 FEET THIS MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC155-131726-
/O.CON.KCLE.FL.W.0050.140513T1023Z-140513T2313Z/
/PHAO1.1.ER.140513T1023Z.140513T1200Z.140513T1713Z.UU/
527 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* UNTIL THIS EVENING.
* AT  5:00 AM TUESDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND RISE TO NEAR 
  10.0 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD THIS 
  EVENING.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
458 
WGUS81 KCLE 131532
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1132 AM EDT TUE MAY 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA
  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-132332-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-140514T1800Z/
/ELRO1.1.ER.140513T0540Z.140513T1800Z.140514T1200Z.NO/
1132 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT ELYRIA.
* AT 11:00 AM TUESDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.1 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN
  ELYRIA.  FORD ROAD MAY BE CLOSED FOR HIGH WATER.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC101-131602-
/O.CAN.KCLE.FL.W.0048.000000T0000Z-140514T0600Z/
/LARO1.N.ER.140513T0530Z.000000T0000Z.000000T0000Z.NO/
1132 AM EDT TUE MAY 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT 11:00 AM TUESDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER CRESTED AT FLOOD STAGE.  
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC155-132331-
/O.EXT.KCLE.FL.W.0050.000000T0000Z-140514T0532Z/
/PHAO1.1.ER.140513T2207Z.140513T2300Z.140513T2332Z.UU/
1132 AM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT 11:00 AM TUESDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS FORECAST.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
877 
WGUS81 KCLE 131826
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
226 PM EDT TUE MAY 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  CUYAHOGA RIVER AT INDEPENDENCE
  EAGLE CREEK AT PHALANX STATION
  BLACK RIVER AT ELYRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-140226-
/O.CON.KCLE.FL.W.0045.000000T0000Z-140514T1800Z/
/ELRO1.1.ER.140513T0540Z.140513T1330Z.140514T1200Z.NO/
226 PM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT ELYRIA.
* AT  2:00 PM TUESDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  MORNING.
* AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN
  ELYRIA.  FORD ROAD MAY BE CLOSED FOR HIGH WATER.
* AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC035-140226-
/O.EXT.KCLE.FL.W.0051.000000T0000Z-140514T1324Z/
/INDO1.2.ER.140513T1325Z.140513T2100Z.140514T0724Z.NO/
226 PM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUYAHOGA RIVER AT INDEPENDENCE.
* AT  1:30 PM TUESDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.4 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY 
  MORNING.
* AT 18.5 FEET...EXTENSIVE FLOODING OCCURS ALONG GLEESON...
  CHARLES...FRANCES...AND STONE STREETS.  CANAL ROAD WILL BE 
  FLOODED IN PORTIONS OF VALLEY VIEW.  MANY ROADS MAY BECOME 
  IMPASSABLE.
* AT 17.0 FEET...WATER REACHES MURRAY AND FOSDICK ROADS IN VALLEY 
  VIEW. PORTIONS OF EXCHANGE ROAD, WALL STREET, AND CLOVERLEAF ROAD 
  INUNDATED. 

&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161


$$

OHC155-140226-
/O.EXT.KCLE.FL.W.0050.000000T0000Z-140514T0618Z/
/PHAO1.1.ER.140513T1915Z.140513T2200Z.140514T0018Z.UU/
226 PM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT  2:00 PM TUESDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVIER WILL RISE TO NEAR 9.8 FEET THIS EVENING. THE
  RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
684 
WGUS81 KCLE 140203
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 PM EDT TUE MAY 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA
  CUYAHOGA RIVER AT INDEPENDENCE
  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-140233-
/O.CAN.KCLE.FL.W.0045.000000T0000Z-140514T1800Z/
/ELRO1.1.ER.140513T0540Z.140513T1330Z.140513T2325Z.NO/
1003 PM EDT TUE MAY 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER AT ELYRIA.
* AT  9:00 PM TUESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* FELL BELOW FLOOD STAGE AT  7:25 PM TUESDAY.
* FORECAST...THE RIVER WILL FALL TO 6.8 FEET BY THURSDAY MORNING.
* AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC035-140911-
/O.EXT.KCLE.FL.W.0051.000000T0000Z-140514T0911Z/
/INDO1.2.ER.140513T1325Z.140513T2230Z.140514T0311Z.NO/
1003 PM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUYAHOGA RIVER AT INDEPENDENCE.
* AT  9:30 PM TUESDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 16.0 FEET...FLOODWATERS BEGIN ENCROACHING ON CANAL ROAD IN THE 
  VILLAGE OF VALLEY VIEW.

&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161


$$

OHC155-141003-
/O.EXT.KCLE.FL.W.0050.000000T0000Z-140516T1424Z/
/PHAO1.1.ER.140513T1842Z.140515T1400Z.140516T0824Z.UU/
1003 PM EDT TUE MAY 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT  9:00 PM TUESDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.0 FEET BY THURSDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 12, 8:01 PM EDT, 53 minutes earlier.

Area forecast discussion, May 12, 8:01 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EDT MON MAY 12 2014

.SYNOPSIS...
A LOW OVER KANSAS WILL MOVE THROUGH LAKE SUPERIOR EARLY TUESDAY AND
CONTINUE NORTH INTO HUDSON BAY PULLING A COLD FRONT INTO EASTERN
OHIO TUESDAY NIGHT. THE FRONT WILL STALL AS A WAVE OF LOW PRESSURE
MOVES NORTH ALONG THE FRONT INTO EASTERN CANADA LATE WEDNESDAY
THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
THE MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCT EVE TSRA. DURING
THE NIGHT A PUNCH OF SOMEWHAT DRIER AIR WILL PUSH IN FROM THE SOUTH
AND SHOULD SHIFT THE THREAT OF CONVECTION INTO MAINLY LERI AND THE
LAKESHORE COUNTIES. SOME OF THE STORMS MAY BE STRONG TO LOCALLY
SEVERE...ESPECIALLY IN THE NORTH WHERE THE SHEAR WILL BE A LITTLE
BETTER. TEMPS WILL REMAIN SEASONALLY WARM WITH LOWS IN THE LOW TO
MID 60S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE COLD FRONT APPROACHING THE AREA SHOULD CAUSE SCT TSRA TO SPREAD
EAST ACROSS THE AREA LATER TUE WITH THE BEST CHANCE TUE NIGHT AS THE
FRONT CROSSES MOST OF THE CWA. ONCE AGAIN...DUE TO INSTABILITY AND
SOME WIND SHEAR SOME OF THE STORMS WILL BE STRONG AND POSSIBLY EVEN
LOCALLY SEVERE.

SOME AREAS COULD SEE REPEATED LOCALLY HEAVY RAIN SO EVENTUALLY SOME
FLOODING MAY OCCUR BUT THE SITUATION IS TOO DIFFUSE TO TRY AND NAIL
DOWN WHERE THE HEAVIER RAIN WILL OCCUR. PW'S WILL BE AVERAGING
AROUND AN INCH AND A HALF FOR MOST OF THE AREA TUE AND TUE NIGHT SO
THE POTENTIAL FOR THE HEAVY RAINS WILL BE THERE.

THE COLD FRONT IS EXPECTED TO STALL SOMEWHERE NEAR WESTERN PA FOR
WED AS THE UPPER LOW STARTS TO CUT OFF WELL WEST OF THE AREA. A WAVE
OF LOW PRESSURE IS EXPECTED TO MOVE NORTH UP THRU THE CWA WED NIGHT
INTO FRI SO WE SHOULD SEE WIDESPREAD SHRA...EMBEDDED WITH TSRA. THE
PROLONGED PERIOD OF SHRA WITH MODERATE TO LOCALLY HEAVY RAIN WILL
CONTINUE TO ELEVATE THE FLOOD THREAT SO THE SITUATION WILL HAVE TO
BE MONITORED CLOSELY AND MOST LIKELY A FLOOD WATCH WILL NEED TO BE
ISSUED AND EVENTUALLY PROBABLY SOME WARNINGS TOO.

TEMPS WILL COOL WITH THE PASSAGE OF THE FRONT...AIDED DURING THE DAY
BY THE WIDESPREAD CLOUD COVER THU.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
SOME SHOWERS WILL BE LINGERING ESPECIALLY OVER THE EASTERN PORTION
OF THE FORECAST AREA FRIDAY BUT THEY WILL BE MOVING OUT AS THE DAYS
GOES ON. AN UPPER TROF WILL BE ACROSS THE AREA CAUSING MAINLY
ISOLATED TO SCATTERED SHOWERS. MORE TIMING MAY BE ABLE TO BE PUT IN
THE FORECAST AS WE GET CLOSER TO THE WEEKEND. SLOWLY DECREASED THE
POPS AS THE TROF MOVES EAST. MAINLY USED HPC GUIDANCE FOR THE
TEMPERATURE FORECAST.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND TSTSMS THROUGH THE EVENING AND MORE SHOWERS AND TSTMS
TUESDAY.

.OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS...MAINLY FROM
TUESDAY NIGHT THROUGH FRIDAY.

&&

.MARINE...
A SOUTHWEST FLOW WILL CONTINUE UNTIL THE FRONT MOVES THROUGH TUESDAY
NIGHT. IT IS POSSIBLE IN THE NORTHEAST FLOW WEDNESDAY THROUGH
THURSDAY THAT THE WINDS AND WAVES COULD GET CLOSE TO SMALL CRAFT
ADVISORY CRITERIA...ESPECIALLY ON THE WEST END OF THE LAKE AS A LOW
MOVES ALONG THE FRONT. THIS LOW MAY ALSO CAUSE THE WINDS TO INCREASE
FROM THE NORTHWEST ON THE ENTIRE LAKE. THIS WILL HAVE TO BE WATCHED.
THROUGH THURSDAY THUNDERSTORMS MAY OCCUR ON THE LAKE AT ANY TIME AND
PROMPT SPECIAL MARINE WARNINGS.

HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND WITH LIGHT WINDS ON
THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS/JAMISON
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KIELTYKA/TK
MARINE...KIELTYKA
Hazardous weather outlook, May 12, 9:12 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT MON MAY 12 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131315-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
912 AM EDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME OF THE THUNDERSTORMS ESPECIALLY THIS AFTERNOON AND EVENING
COULD BE SEVERE. THE GREATEST THREAT WOULD BE FROM LARGE HAIL OR
DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS TUESDAY
THROUGH THURSDAY. THIS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

LEZ061-142>149-162>169-131315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
912 AM EDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SOME OF THE THUNDERSTORMS COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Local storm report, May 12, 5:23 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             VERMILION               41.41N 82.32W
05/12/2014  E0.75 INCH       LORAIN             OH   TRAINED SPOTTER

&&

KING
Local storm report, May 12, 8:53 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
853 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             3 SE MEDINA             41.11N 81.83W
05/12/2014  E1.25 INCH       MEDINA             OH   TRAINED SPOTTER

0827 PM     HAIL             3 ESE MEDINA            41.12N 81.81W
05/12/2014  E1.00 INCH       MEDINA             OH   TRAINED SPOTTER

&&

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:00 PM EDTTornado WarningCLEMedina, Summit45 min
May 12, 8:15 PM EDTAreal Flood WarningCLECuyahoga, Lorain, Medina6 hr
May 12, 8:31 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain, Medina44 min
May 12, 8:41 PM EDTTornado WarningCLEMedina, Summit49 min
May 12, 8:43 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina, Summit7 hr
May 12, 8:54 PM EDTRiver Flood WarningCLEErie, Lorain39 hr
May 12, 8:57 PM EDTTornado WarningCLECuyahoga, Lorain, Medina48 min
May 12, 9:07 PM EDTTornado WarningCLECuyahoga, Summit38 min
May 12, 9:14 PM EDTTornado WarningCLEMedina, Wayne31 min
May 12, 9:29 PM EDTTornado WarningCLEPortage, Summit31 min
May 12, 9:33 PM EDTSevere Thunderstorm WarningCLEMedina, Summit42 min
May 12, 9:45 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne45 min
May 12, 9:51 PM EDTTornado WarningCLEPortage, Stark, Summit39 min
May 12, 9:59 PM EDTAreal Flood WarningCLEGeauga, Portage, Trumbull6 hr
May 12, 10:04 PM EDTAreal Flood WarningCLEErie6 hr
May 12, 10:12 PM EDTFlash Flood WarningCLEStark, Wayne8 hr
May 12, 10:21 PM EDTFlash Flood WarningCLEPortage, Trumbull8 hr
May 12, 10:43 PM EDTFlash Flood WarningCLEMahoning7 hr
May 12, 10:57 PM EDTRiver Flood WarningCLESummit11 hr
May 12, 10:57 PM EDTRiver Flood WarningCLEMarion13 hr
May 13, 12:20 AM EDTRiver Flood WarningCLECuyahoga29 hr
May 13, 1:32 AM EDTRiver Flood WarningCLETrumbull33 hr
May 13, 3:55 AM EDTAreal Flood WarningCLECuyahoga, Lorain, Medina, Summit16 hr
May 13, 4:11 AM EDTAreal Flood WarningCLETrumbull6 hr
May 13, 4:13 AM EDTFlash Flood WatchCLEAshtabula, Cuyahoga, Erie, Geauga, Lake, Lorain and 7 more17 hr
May 13, 9:57 AM EDTRiver Flood WarningCLECuyahoga14 hr
May 13, 3:11 PM EDTSpecial Marine WarningCLE2 hr
May 13, 5:01 PM EDTSevere Thunderstorm WarningCLELucas, Wood44 min
May 13, 5:18 PM EDTSpecial Marine WarningCLE117 min

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.